People around the world can buy antibiotics over the counter in regular pharmacies. The popularity and the relative availability of antibiotics have resulted in their often misuse or overuse. It does not increase the efficacy of treatment and causes side effects.
Rash and other skin diseases are a natural body reaction to the antibiotics action. List of antibiotics exceeds hundreds of names, and if you study the package inserts, practically each of them mentions rash or similar side effects.
By reviewing the forums, dedicated to infections treatment, you can find many pictures or images of “rash from antibiotics”. Face and hands suffer in the first place, so many people, especially the young, worry and ask questions:
- How long does it last?
- Is there any rash that won’t go away?
- How long does a rash from antibiotics last?
Clindamycin, Ciprofloxacin, Amoxicillin and other popular anti-bacterial agents can cause skin irritation, but it is very rare and mild. If the rash was dangerous for skin health and beauty, the antibiotics would not be one of the most commonly used class of drugs.
Rash from treatment with antibiotics can be not only a side effect, but also a sign of an allergic reaction. If rash was preceded by a sense of fear, anxiety, dizziness or sweating, it can be a symptom of a severe allergic reaction (anaphylactic shock).
A medical examination is recommended, if the rash causes concern. Diagnosing rash from antibiotics (e.g., penicillin) is possible through a skin test. However, skin examination does not work for all drugs.
Rash from antibiotics in toddler, children, adults and elderly people may be caused not only by the active ingredients, but also by excipients and colorants that pills contain. If you are allergic to one of the common excipients, then you should talk to the pharmacist and inform him about the allergy before you buy antibiotics.
People often believe that they have a skin rash from antibiotics, but the rash is sometimes a symptom of the disease. It is easier for the bacteria to get to the skin, and if they get there and begin to actively proliferate, the body can respond with rash or redness.
Rash and other reactions to antibiotics most often appear at the beginning of treatment and are light and short. Antibiotics usually should be taken for a period of 10-14 days. If the rash does not disappear in the middle of the treatment, it is sure to disappear when you stop using the drug.